MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105BER130
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.During the procedure, the physician advanced the benchmark over the guidewire to the subclavian artery.The physician then removed the guidewire to flush the benchmark and subsequently noticed that the proximal end of the benchmark was fractured.Therefore, the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 07/12/2023: section b.Box 5.Describe event or problem; section h.Box 6.Device code 2.Evaluation of the returned benchmark confirmed a fracture on the proximal end.If the device is manipulated against resistance during use, damage such as a kink and subsequent fracture may occur.Further evaluation revealed an ovalization on the distal end.If the device is forcefully pinched or gripped during use, damage such as an ovalization may occur.This damage may contribute to resistance during advancement and retraction.Forceful manipulation against this resistance may have contributed to the fracture on the proximal shaft.Evaluation also revealed kinks on the distal shaft.These kinks were likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.During the procedure, the physician experienced resistance while advancing the benchmark over the guidewire to the subclavian artery.The physician then removed the guidewire to flush the benchmark and subsequently noticed that the proximal end of the benchmark was fractured.Therefore, the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17375034
Report Number3005168196-2023-00347
Device Sequence Number7061629
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public814548014029
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF00001999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Date Report Sent to FDA01/01/2005